Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 99, NWS Hastings, NE

June 25, 2021Buffalo County, Sherman County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2021, 5:53 PM CDT for Buffalo County, Sherman County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 5:53 PM CDT (22:53 UTC)
Expired
Jun 25, 2021, 6:30 PM CDT
In force
37 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buffalo County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 95 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

275 
WUUS53 KGID 252253
SVRGID
NEC019-163-252330-
/O.NEW.KGID.SV.W.0099.210625T2253Z-210625T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
553 PM CDT Fri Jun 25 2021

The National Weather Service in Hastings has issued a

* Severe Thunderstorm Warning for...
  Northeastern Buffalo County in south central Nebraska...
  Southern Sherman County in central Nebraska...

* Until 630 PM CDT.

* At 552 PM CDT, severe thunderstorms were located along a line
  extending from near Loup City to near Hazard, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Loup City around 600 PM CDT.
  Poole around 605 PM CDT.
  Ravenna around 610 PM CDT.

Other locations in the path of these severe thunderstorms include
Ashton and Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4128 9875 4105 9875 4105 9872 4093 9872
      4096 9917 4130 9910
TIME...MOT...LOC 2252Z 268DEG 26KT 4125 9901 4103 9907 

HAIL...1.00IN
WIND...60MPH
 
$$

Billings Wright
2 follow-up statements
339 
WWUS53 KGID 252306
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
606 PM CDT Fri Jun 25 2021

NEC019-163-252330-
/O.CON.KGID.SV.W.0099.000000T0000Z-210625T2330Z/
Buffalo NE-Sherman NE-
606 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...

At 606 PM CDT, severe thunderstorms were located along a line
extending from near Ashton to Ravenna, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Ashton and Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4128 9875 4105 9875 4105 9872 4093 9872
      4095 9903 4129 9901
TIME...MOT...LOC 2306Z 270DEG 27KT 4124 9887 4102 9893 

HAIL...1.00IN
WIND...60MPH
 
$$

Billings Wright
295 
WWUS53 KGID 252316
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
616 PM CDT Fri Jun 25 2021

NEC019-163-252330-
/O.CON.KGID.SV.W.0099.000000T0000Z-210625T2330Z/
Buffalo NE-Sherman NE-
616 PM CDT Fri Jun 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN BUFFALO AND SOUTHEASTERN SHERMAN COUNTIES...

At 616 PM CDT, severe thunderstorms were located along a line
extending from Ashton to near Ravenna, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ravenna, Ashton, Rockville and Poole. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4128 9875 4105 9875 4105 9872 4097 9872
      4096 9896 4128 9887
TIME...MOT...LOC 2316Z 268DEG 26KT 4124 9878 4102 9884 

HAIL...1.00IN
WIND...60MPH
 
$$

Billings Wright

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:32 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 2:32 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
232 PM CDT Fri Jun 25 2021

.DISCUSSION...(This evening through Friday)
Issued at 227 PM CDT Fri Jun 25 2021

As of 2PM, convection is beginning to intensify in and just west
of the forecast area. This is on the south side of remnant MCV,
with enhancement from the upper trough. Although individual
solutions vary, CAMs have had a decent handle on this potential,
and as such, these storms are expected to persist as they move
across the forecast area later this afternoon and early this
evening. Although the highest instability axis has shifted south
of the area with the front, decent low level moisture persists and
latest SPC mesoanalysis shows 1500-2000 J/kg of MLCAPE. Along
with 40kts of deep layer shear, this will support at least a few
severe updrafts as these storms move through.

After these storms weaken and/or move out of the area (by roughly
9pm), attention shifts to convection moving northeastward out of
southwestern KS. This convection will likely be weakening with
time as it moves away from the stronger instability and 850mb
convergence. Even still, this may impact portions of our Kansas
counties with marginally severe hail/wind.

A few showers may persist into Saturday morning, with additional
diurnally driven showers and thunderstorms possible in the
afternoon and early evening. Fortunately, the cooler and
increasingly dry airmass will reduce the risk for severe weather
across the local area. Temperatures will be roughly 10 degrees
below normal with highs only in the mid 70s to near 80 degrees.

Saturday night into Sunday morning should be mostly dry, but we
cannot totally rule out a few more showers or afternoon
thunderstorms as the upper trough remains overhead.

Daily slight chances for rain/thunder will continue through much
of next week as the upper trough makes very little eastward
progress. But despite all the PoPs, I expect that precipitation
will be pretty hit and miss and will not provide significant
relief from the increasingly dry conditions across parts of the
area. The good news is that the threat for severe weather should
be fairly low through next week.

The stagnant trough has also caused our temperature forecast to
trend a bit cooler as well. Temperatures may bounce back closer to
normal by the middle of the week, but we probably won't be seeing
any 90 degree days until at least the following week.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Saturday)
Issued at 1217 PM CDT Fri Jun 25 2021

MVFR ceilings should gradually rise and scatter out this
afternoon.

A broken line of thunderstorms is expected to move through central
Nebraska in the 22-03Z timeframe. Have only included VCTS at this
timeframe because of the scattered coverage.

A few spotty showers may linger through Friday night, and
additional MVFR stratus is expected Saturday morning.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Mangels
AVIATION...Mangels
Hazardous weather outlook, Jun 25, 2:24 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
224 PM CDT Fri Jun 25 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
224 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected to move across the area
through 9PM. Some of these storms could be severe with hail to
the size of golf balls and wind gusts near 60 MPH.

Additional thunderstorms may arrive from the southwest after 9PM,
mainly impacting portions of northern Kansas. Again, some of these
storms may be strong to severe with hail to the size of quarters
and 60 MPH gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There are at least slight chances for thunderstorms each day
through Thursday. We cannot rule out a few strong or severe
storms, but the overall severe threat appears fairly low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for portions of the outlook area
this afternoon and this evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Special weather statement, Jun 25, 2:56 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
256 PM CDT Fri Jun 25 2021

NEZ060-252030-
Dawson NE-
256 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
330 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 18 miles northeast of Lexington, moving northeast at 25
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Dawson
County.

LAT...LON 4105 9964 4105 9943 4099 9943 4092 9957
      4094 9963 4103 9967
TIME...MOT...LOC 1955Z 238DEG 20KT 4100 9953

Mangels
Special weather statement, Jun 25, 3:30 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Hastings NE
330 PM CDT Fri Jun 25 2021

NEZ060-252115-
Dawson NE-
330 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL
415 PM CDT...

At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gothenburg, or 29 miles northeast of Curtis, moving northeast at 15
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Dawson
County.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Nebraska.

LAT...LON 4105 10022 4105 9988 4094 10022
TIME...MOT...LOC 2030Z 242DEG 11KT 4100 10023

Billings Wright
Local storm report, Jun 25, 4:15 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
415 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             HAZARD                  41.09N 99.08W
06/25/2021  M0.70 INCH       SHERMAN            NE   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL.

&&
Local storm report, Jun 25, 4:28 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
428 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             2 S HAZARD              41.06N 99.08W
06/25/2021  M1.00 INCH       SHERMAN            NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT. TIME ESTIMATED FROM
            RADAR.

&&

MANGELS
Special weather statement, Jun 25, 4:44 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Hastings NE
444 PM CDT Fri Jun 25 2021

NEZ060-252230-
Dawson NE-
444 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Eddyville, or 17 miles north of Lexington, moving east
at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Eddyville around 500 PM CDT.

Other locations in the path of this storm include Sumner.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Nebraska.

LAT...LON 4105 9943 4090 9943 4094 9985 4105 9985
TIME...MOT...LOC 2143Z 270DEG 21KT 4104 9976

Billings Wright
Special weather statement, Jun 25, 5:21 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Hastings NE
521 PM CDT Fri Jun 25 2021

NEZ046-047-060-061-252300-
Buffalo NE-Howard NE-Dawson NE-Sherman NE-
521 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUFFALO...SHERMAN...
NORTHEASTERN DAWSON AND WESTERN HOWARD COUNTIES UNTIL 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mason City to 8 miles north of Miller. Movement
was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Litchfield around 530 PM CDT.

Other locations in the path of these storms include Pleasanton, Loup
City, Hazard, Ravenna, Ashton, Sherman Reservoir Dam and Poole.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Nebraska.

LAT...LON 4139 9873 4085 9875 4089 9963 4105 9952
      4105 9921 4139 9920
TIME...MOT...LOC 2220Z 266DEG 25KT 4123 9926 4105 9937

Billings Wright

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:29 PM CDTSpecial Weather StatementGIDPolk46 min
Jun 25, 2:56 PM CDTSpecial Weather StatementGIDDawson34 min
Jun 25, 3:15 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson45 min
Jun 25, 3:30 PM CDTSpecial Weather StatementGIDDawson45 min
Jun 25, 3:47 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman14 min
Jun 25, 4:07 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman37 min
Jun 25, 4:44 PM CDTSpecial Weather StatementGIDDawson46 min
Jun 25, 5:21 PM CDTSpecial Weather StatementGIDSherman39 min
Jun 25, 5:56 PM CDTSpecial Weather StatementGIDGreeley49 min
Jun 25, 6:04 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley41 min
Jun 25, 6:13 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman32 min
Jun 25, 6:30 PM CDTSpecial Weather StatementGIDKearney45 min
Jun 25, 6:34 PM CDTSpecial Weather StatementGIDGreeley26 min
Jun 25, 6:40 PM CDTSpecial Weather StatementGIDGreeley50 min
Jun 25, 6:42 PM CDTSpecial Weather StatementGIDHoward, Merrick48 min
Jun 25, 6:46 PM CDTSevere Thunderstorm WarningGIDFranklin, Kearney, Phelps29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.